Alert archive / South Carolina / Tornado Warnings in 2009

Tornado Warning 14, NWS Charleston, SC

June 14, 2009Charleston County, South Carolina

NWS Charleston, SC issued this tornado warning at Jun 14, 2009, 4:09 PM EDT for Charleston County, South Carolina. It was in force for 26 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2009, 4:09 PM EDT (20:09 UTC)
Expired
Jun 14, 2009, 4:35 PM EDT
In force
26 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 96 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:09 PM EDTTSTM WND DMGJohns Island, SCTHE MEDIA REPORTED 1 TREE DOWN ALONG RIVER ROAD IN JOHNS ISLAND SOUTH CAROLINA.
Jun 14, 4:10 PM EDTHAIL 0.75West Ashley, SCTHE PUBLIC REPORTED PENNY SIZE HAIL NEAR THE CITADEL MALL IN WEST ASHLEY SOUTH CAROLINA.
Jun 14, 4:14 PM EDTTSTM WND DMGWest Ashley, SCA UTILITY COMPANY REPORTED A FEW TREES DOWN ON MAGNOLIA ROAD IN WEST ASHLEY SOUTH CAROLINA.
Jun 14, 4:15 PM EDTFUNNEL CLOUD2 Wsw West Ashley, SCTHREE GOLFERS SPOTTED A FUNNEL CLOUD SOUTH OF THE SHADOWMOSS GOLF COURSE. FUNNEL DID NOT TOUCH THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1279 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 142009
TORCHS
SCC019-142045-
/O.NEW.KCHS.TO.W.0014.090614T2009Z-090614T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SUN JUN 14 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 445 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WEST       
  ASHLEY...MOVING SOUTH AT 5 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  WEST ASHLEY...
  JOHNS ISLAND...JAMES ISLAND...
  FOLLY BEACH...KIAWAH ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3263 7997 3264 8000 3262 7999 3260 8000
      3260 8004 3259 8008 3258 8012 3282 8011
      3281 7997 3267 7989
TIME...MOT...LOC 2009Z 355DEG 6KT 3277 8002

$$
2 follow-up statements
000 
WWUS52 KCHS 142021
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SUN JUN 14 2009

SCC019-142045-
/O.CON.KCHS.TO.W.0014.000000T0000Z-090614T2045Z/
CHARLESTON SC-
421 PM EDT SUN JUN 14 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR SOUTH
CENTRAL CHARLESTON COUNTY...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR JOHNS ISLAND...OR
ABOUT 8 MILES SOUTHWEST OF CHARLESTON...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FOLLY
BEACH...JOHNS ISLAND AND KIAWAH ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG
ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY BE OCCURRING
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3276 8009 3276 8001 3267 7989 3263 7997
      3264 8000 3262 7999 3260 8000 3260 8004
      3258 8012
TIME...MOT...LOC 2021Z 355DEG 6KT 3273 8005

$$
000 
WWUS52 KCHS 142035
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT SUN JUN 14 2009

SCC019-142045-
/O.CAN.KCHS.TO.W.0014.000000T0000Z-090614T2045Z/
CHARLESTON SC-
435 PM EDT SUN JUN 14 2009

...THE TORNADO WARNING FOR SOUTH CENTRAL CHARLESTON COUNTY HAS BEEN
CANCELLED...

AT 434 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAS WEAKENED...AND WAS NO LONGER CAPABLE OF 
PRODUCING TORNADOES. THE TORNADO WARNING HAS THEREFORE BEEN 
CANCELED.

ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...THUNDERSTORMS 
ARE STILL CAPABLE OF PRODUCING STRONG WINDS...LARGE HAIL...FREQUENT 
LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO 
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3276 8009 3276 8001 3267 7989 3263 7997
      3264 8000 3262 7999 3260 8000 3260 8004
      3258 8012
TIME...MOT...LOC 2035Z 355DEG 6KT 3271 8005

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 14, 3:43 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 14, 3:43 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT SUN JUN 14 2009

.SYNOPSIS...
A WAVY COLD FRONT WILL REMAIN N OF THE AREA THROUGH TUE WHILE A
SERIES OF UPPER LEVEL DISTURBANCES PASS SE THROUGH THE CAROLINAS.
THE COLD FRONT WILL GRADUALLY SETTLE THROUGH THE REGION BY
WEDNESDAY...THEN WILL STALL AND DISSIPATE SOUTH OF THE AREA MID TO
LATE WEEK. UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE REGION
LATE WEEK INTO NEXT WEEKEND...BUT AN INLAND SURFACE TROUGH MAY
PERSIST. A COLD FRONT WILL THEN PUSH INTO THE REGION LATE NEXT
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
WEAK SFC TROUGH IS ALIGNED ALONG THE GA/CAROLINA COAST WHILE A
WAVY E-W SFC FRONT LINGERS N OF THE CHS CWFA. ALOFT...A GENERALLY
NW FLOW CONTINUES AND SEEM TO BE DEVOID OF ANY SIGNIFICANT
SHORTWAVE DISTURBANCES THAT WOULD AFFECT THIS AREA. ISOLD SHWRS
HAVE DEVELOPED OVER FAR NRN PORTIONS OF THE AREA ALONG THE
SEABREEZE WHICH IS STILL PINNED NEAR THE COAST AND WILL REMAIN THE
PRIMARY FOCUS FOR ANY CONVECTION THIS AFTN. THE ATMOS REMAINS
FAIRLY CAPPED AND CONVECTIVE TEMPS ARE BARELY BEING REACHED SO
WILL MAINTAIN POPS NO HIGHER THAN 20 PERCENT THROUGH THE REST OF
TDA AND THROUGH THE EVENING HOURS.

THERE IS SOME CONCERN THAT THE MCS PUSHING THROUGH AL INTO SW
GA/NRN FL COULD USHER SOME IMPULSES TWD THIS AREA. HOWEVER... WITH
STRONG RIDGING IN PLACE BETWEEN THE MCS AND THIS AREA...COMBINED
WITH BETTER CAPPING...THE MAIN IMPACT LOOKS TO BE AN INCREASE IN
HIGH CLOUDS OVERNIGHT WHICH COULD HINDER FOG DEVELOPMENT. ALTHOUGH
ISOLD SPOTS...SUCH AS AIRPORTS OR UNSHELTERED MAY BRIEFLY SEE
FOG...AM NOT EXPECTING EVEN PATCHY DEVELOPMENT SO WILL OMIT ITS
MENTION.

TEMPS WILL AGAIN DROP TO THE UPR 60S/LWR 70S AWAY FROM THE COASTS
AND TO THE MID 70S NEAR THE SHORES.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
THE WAVY SFC FRONT WILL DROP SLIGHTLY FURTHER S BY TMRW MRNG...
BUT STILL REMAIN JUST N OF THE CHS CWFA AND LINGER OVER NRN SC.
THE UPPER RIDGE CENTERED OVER THE WRN GOMEX LOOKS TO FLATTEN JUST
ENOUGH TO BECOME MORE AGITATED AS THE DAY PROGRESSES. WITH A
DECENT AMOUNT OF CLOUD COVER EARLY ALONG WITH CONVECTIVE TEMPS
STILL IN THE UPR 80S...THE MORNING HOURS SHOULD BE FREE FROM
PRECIP. GOING INTO THE AFTN...ANY SEMBLANCE OF A CAP SHOULD
DISSIPATE WHILE TEMPS CLIMB TO ARND 90. IN ADDITION...SEVERAL
UPPER SHORTWAVE DISTURBANCES WILL RIDE SE THROUGH THE NW FLOW ON
THE PERIPHERY OF THE RIDGE...USING THE DEEPER MOISTURE EXPECTED
TMRW TO PRODUCE BETTER COVERAGE OF SHWRS/TSTMS. THERE IS SOME
UNCERTAINTY AS TO HOW FAR THE SEABREEZE WILL PUSH INLAND WITH THE
PREVAILING THINKING THAT IT WILL REMAIN PINNED NEAR THE COAST
THROUGH AT LEAST MID AFTN...BUT IT SHOULD INTERACT WITH THE
INCOMING SHORTWAVES AND OUTFLOWS FROM ANY TSTMS TO CONTINUE
SPREADING THE COVERAGE. WILL RUN WITH 40 POPS WELL INLAND...
TRENDING TO SLGT CHC NEAR THE COAST. ISOLD SEVERE STORMS ARE
POSSIBLE GIVEN 0-3KM CAPE OVER 175 J/KG...PWATS CLOSER TO 2.0
INCHES AND SBCAPES NEAR 3500 J/KG ALTHOUGH THE INCOMING SHORTWAVE
DISTURBANCES WOULD ENHANCE ANY STORMS. MAX TEMPS WILL AGAIN RUN IN
THE LOW 90S. WITH DEWPOINTS IN THE LOW 70S...HEAT INDEX VALUES
MAY REACH OF EVEN EXCEED 100 DEGREES IN SOME SPOTS.

MODELS HAVE BEEN SHOWING VARYING INTENSITIES AND POSITIONS OF AN
MCS DIVING S FROM THE CONFLUENCE OF SFC AND UPPER LEVEL
DISTURBANCES OVER ERN NC. GIVEN DECENT AGREEMENT AMONG THE
MODELS... HAVE MAINTAINED MID CHC POPS FOR NRN PORTIONS OF THE
AREA...TRENDING LOWER GOING S DURING LATE MON NIGHT. MIN TEMPS
WILL AGAIN RUN IN THE UPR 60S TO LWR 70S INLAND WITH MID 70S NEAR
THE COAST.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
TUESDAY...AN ILL DEFINED COLD FRONT WILL CONTINUE TO GRADUALLY
SETTLE TO THE SOUTH...AND VORTICITY MAXIMA WILL CONTINUE TO SPILL
SE AND INTO THE REGION...SETTING THE STAGE FOR ADDITIONAL
SHOWERS/THUNDERSTORMS. PREVIOUS/ONGOING CONVECTION WILL NO DOUBT
CONTRIBUTE TO A COMPLEX MESOSCALE SCENARIO...AND THE POSITIONS OF
BOUNDARIES/FAVORED AREAS FOR CONVECTION...REMAIN HIGHLY UNCERTAIN.
DIURNAL CONVECTION MAY FOCUS ACROSS THE SOUTH...ALONG/AHEAD OF THE
SYNOPTIC SURFACE BOUNDARY...JUSTIFYING SLIGHTLY HIGHER POPS THERE
DURING THE AFTERNOON/EVENING HOURS. MEANWHILE...WHILE INSTABILITY
AND THE ASSOCIATED POTENTIAL FOR SEVERE WEATHER COULD BE LIMITED
BY THE INFLUENCE OF EARLIER/ONGOING CONVECTION...PWATS EXCEEDING 2
INCHES WILL SUPPORT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL.

TUESDAY NIGHT AND WEDNESDAY...THE 12Z GFS OFFERS AN OUTLIER
SOLUTION AND WAS DISCOUNTED IN FAVOR OF THE MORE REASONABLE/
CONSISTENT NAM. THE SYNOPTIC SURFACE BOUNDARY WILL CONTINUE TO
SETTLE SOUTH OF THE REGION TUESDAY NIGHT INTO WEDNESDAY.
HOWEVER...A RELATIVELY MOIST AIRMASS WILL REMAIN IN PLACE...WHILE
ADDITIONAL VORTICITY MAXIMA CONTINUE TO SPILL SE INTO THE
REGION...THUS SLIGHT CHANCE TO CHANCE POPS REMAIN IN ORDER. MOST
SHOWERS/THUNDERSTORMS OCCURRING DURING THE AFTERNOON/EVENING...
BUT OVERNIGHT CONVECTION CANNOT BE RULED OUT.

THURSDAY...FORECAST UNCERTAINTY LINGERS AS THE REGION REMAINS
BETWEEN AN UPPER RIDGE TO THE WEST AND PERSISTENT LOW PRESSURE
OFFSHORE. TEMPERATURES SHOULD WARM A COUPLE OF DEGREES...AND
PERSISTENT SURFACE TROUGHING AND NW FLOW ALOFT WILL AGAIN JUSTIFY
AT LEAST SLIGHT CHANCE POPS.

FRIDAY AND SATURDAY...THE UPPER RIDGE IS STILL EXPECTED TO EXPAND
INTO THE REGION FROM THE WEST...SUPPORTING A RETURN TO HOT/HUMID
CONDITIONS. THE 12Z GFS ADVERTISED HIGH TEMPERATURES AROUND 100F
AWAY FROM THE COAST FRIDAY...WITH HEAT INDICES AROUND THE ADVISORY
THRESHOLD OF 105F. FORECAST CONFIDENCE REMAINS INSUFFICIENT TO
JUSTIFY THESE TEMPERATURES...BUT RAISED TEMPERATURES MOST AREAS
FRIDAY...WITH MID 90S COMMON AWAY FROM THE COAST. SATURDAY COULD
ALSO BE A VERY HOT/HUMID DAY. HOWEVER...A SURFACE TROUGH AHEAD OF
AN APPROACHING COLD FRONT COULD ENHANCE DIURNAL SHOWER/
THUNDERSTORM COVERAGE...PERHAPS DISRUPTING AFTERNOON/HEATING. FOR
NOW...ADVERTISED HIGHS IN THE LOWER TO MID 90S AWAY FROM THE
COAST.

SUNDAY...THE NEXT COLD FRONT SHOULD ADVANCE THROUGH THE REGION.
CHANCE POPS AND SLIGHTLY COOLER CONDITIONS ARE JUSTIFIED.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS WILL PREVAIL AT BOTH TERMINALS THROUGH 15/06Z.
PRECIP CHCS ARE ONLY 20 PERCENT BUT DUE TO VERY LOW CONFIDENCE ON
LOCATION OF ANY TSTM...WILL ENTER BRIEF PERIOD OF CB MENTION LATER
THIS AFTN. HAVE A BIT BETTER HANDLE ON TIMING...WHICH LOOKS TO BE
IN THE LATTER HALF OF THE AFTERNOON. AGAIN...DO NOT EXPECT ANY
STORMS TO DIRECTLY IMPACT EITHER TERMINAL ATTM BUT WILL MONITOR
AND AMEND IF NEEDED.

AFTER WINDS SETTLE DOWN TNGT...SHALLOW MOISTURE MAY ALLOW EARLY
MORNING MVFR VSBY IN FOG SO HAVE INCLUDED A TEMPO GROUP FOR THE
PRE-DAWN HOURS. ANY FOG SHOULD DISSIPATE QUICKLY AFTER DAYBREAK...
WITH VFR CONDITIONS TO AGAIN PREVAIL THROUGH THE REST OF TMRW MRNG
INTO EARLY TMRW AFTN.

EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR/IFR CONDITIONS NEAR
A WAVY FRONTAL BOUNDARY AND ASSOCIATED CONVECTION MON INTO WED
AROUND KCHS WITH VFR MORE LIKELY AT KSAV TO THE S OF THE DEEPER
MOISTURE.

&&

.MARINE...
WEAK WAVY SFC COLD FRONT WILL REMAIN N OF THE WATERS THROUGH MON
NIGHT. THIS WILL MAINTAIN GENERALLY S TO SW WINDS OVER THE WATERS
THROUGH MON NIGHT. SPEEDS THROUGH MON WILL REMAIN AOB 15 KT...BUT
SOME SURGING JUST AHEAD OF THE FRONT MON NIGHT WHEN IT COMES CLOSE
TO THE CHS MARINE AREA COULD KICK WIND SPEEDS CLOSE TO 20 KT AT
TIMES. SEA WILL REMAIN AOB 3 FT THROUGH MON NIGHT WITH THE LACK OF
GOOD FETCH.

A COLD FRONT WILL GRADUALLY SETTLE SOUTH THROUGH THE WATERS BY
WEDNESDAY. TIMING OF FROPA REMAINS UNCERTAIN...BUT APPEARS MOST
LIKELY TUESDAY NIGHT. IN THE VICINITY OF THE FRONT TUESDAY/TUESDAY
NIGHT...A WEAK PRESSURE PATTERN WILL SUPPORT LIGHT/VARIABLE
WINDS...AND THE WIND/SEA FORECAST WILL BE COMPLICATED BY
THUNDERSTORMS THAT WILL PRODUCE LOCALLY HAZARDOUS CONDITIONS. IN
THE WAKE OF FROPA...WINDS WILL TURN TOWARD THE N/NE FOR AT LEAST
A TIME TUESDAY NIGHT INTO THURSDAY. MOST GUIDANCE CONTINUES TO
SUGGEST THAT POST FROPA WINDS/SEAS WILL REMAIN BELOW SCA
THRESHOLDS...BUT CONVECTION COULD ALTER THE SURFACE PRESSURE
PATTERN TO SUPPORT LOCALLY STRONGER THAN EXPECTED WINDS/HIGHER
SEAS. EVENTUALLY...WINDS SHOULD TURN TOWARD THE SOUTH SOMETIME
DURING THE THURSDAY/FRIDAY TIME FRAME...ALTHOUGH TIMING OF THIS
TRANSITION REMAINS IN DOUBT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JPC/SPR
Hazardous weather outlook, Jun 14, 3:42 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
342 AM EDT SUN JUN 14 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-151000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
342 AM EDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 14, 3:40 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT SUN JUN 14 2009

SCZ045-050-142030-
BERKELEY-CHARLESTON-
340 PM EDT SUN JUN 14 2009

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON AND EXTREME
SOUTH CENTRAL BERKELEY COUNTIES THROUGH 430 PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR NORTH
CHARLESTON...OR ABOUT OVER CHARLESTON...MOVING SOUTH AT 5 MPH.

AREAS IN AND AROUND CHARLESTON...JOHNS ISLAND...NORTH CHARLESTON...
SHADOWMOSS AND WEST ASHLEY WILL BE IMPACTED THROUGH 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:00 PM EDTSevere Thunderstorm WarningCHSCharleston45 min
Jun 14, 4:42 PM EDTAreal Flood AdvisoryCHSCharleston93 min

Nearby

Tornado Warnings in South Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.